Alert archive / New York / Gale Warnings in 2009

Gale Warning 7, NWS New York, NY

February 3, 2009

NWS New York, NY issued this gale warning at Feb 3, 2009, 4:31 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2009, 4:31 AM EST (09:31 UTC)
Expired
Feb 3, 2009, 9:18 PM EST
In force
17 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WHUS71 KOKX 030931
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
431 AM EST TUE FEB 3 2009

...A COASTAL STORM WILL IMPACT THE COASTAL WATERS THROUGH AT LEAST
TONIGHT...

.A DEEPENING COASTAL LOW PASSING EAST OF THE WATERS THIS
AFTERNOON...AND THEN CONTINUING ON NORTHEAST TO THE CANADIAN
MARITIME REGION BY WEDNESDAY MORNING...WILL INCREASE WINDS AND SEAS TO SCA
LEVELS ON ALL WATERS INTO TONIGHT...WITH GUSTS TO GALE FORCE
EXPECTED ON THE COASTAL WATERS SOUTH OF THE TWIN FORKS FROM THIS
AFTERNOON THROUGH THIS EVENING.

ANZ350-032145-
/O.UPG.KOKX.SC.Y.0017.000000T0000Z-090204T1100Z/
/O.NEW.KOKX.GL.W.0007.090203T0931Z-090204T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
431 AM EST TUE FEB 3 2009

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

NORTHEAST WINDS OF 20 TO 25 WITH GUSTS TO 30 KT THIS MORNING...WILL
HAVE GUSTS INCREASE TO 35 KT FROM THIS AFTERNOON AND BECOME NORTH
TONIGHT. WINDS WILL DIMINISH TO 15 TO 20 KT WITH GUSTS UP TO 30 KT
OUT OF THE NORTHWEST AFTER MIDNIGHT. SEAS WILL BUILD TO 6 TO 9 FT
THIS AFTERNOON...THEN SUBSIDE TO 4 TO 7 FT AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-345-032145-
/O.EXT.KOKX.SC.Y.0017.090203T1100Z-090204T0500Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
431 AM EST TUE FEB 3 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

NORTHEAST WINDS WILL INCREASE TO 15 TO 20 KT WITH GUSTS OF 25 TO
30 KT THIS MORNING. THE WINDS WILL SHIFT TO THE NORTH THIS
EVENING...THEN BECOME NORTHWEST AND DIMINISH TO 10 TO 15 KT WITH
GUSTS TO 20 KT AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-032145-
/O.EXT.KOKX.SC.Y.0017.090203T1100Z-090204T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
431 AM EST TUE FEB 3 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST
WEDNESDAY. 

NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KT WITH GUSTS TO 30 KT
LATE THIS MORNING. THE WINDS WILL SHIFT TO THE NORTH THIS
EVENING...THEN BECOME NORTHWEST AND DIMINISH TO 15 TO 20 KT WITH
GUSTS UP TO 25 KT AFTER MIDNIGHT. SEAS WILL BUILD TO 3 TO 5 FT ON
THE EASTERN SOUND THIS AFTERNOON...THEN SUBSIDE TO 2 TO 4 FT
TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-032145-
/O.CON.KOKX.SC.Y.0017.000000T0000Z-090204T1100Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
431 AM EST TUE FEB 3 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY. 

NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KT WITH GUSTS TO 30 KT
THIS MORNING. WINDS WILL SHIFT TO THE NORTH THIS EVENING...THEN
BECOME NORTHWEST AND DIMINISH TO 15 TO 20 KT WITH GUSTS TO 25 KT
AFTER MIDNIGHT. SEAS WILL BUILD TO 4 TO 8 FT THIS
AFTERNOON...HIGHEST EAST OF FIRE ISLAND INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
039 
WHUS71 KOKX 032100
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
400 PM EST TUE FEB 3 2009

...A COASTAL STORM WILL IMPACT THE COASTAL WATERS THROUGH TONIGHT...

.A DEEPENING COASTAL LOW EAST OF THE CAPE COD WILL TRACK
NORTHEAST INTO THE CANADIAN MARITIME REGION BY WEDNESDAY
MORNING. WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT AS THE
STORM PULLS AWAY.

ANZ335-338-032200-
/O.CAN.KOKX.SC.Y.0017.000000T0000Z-090204T0500Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
400 PM EST TUE FEB 3 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WIND GUSTS HAVE FALLEN BELOW ADVISORY LEVELS...THEREFORE THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED.

$$

ANZ350-040500-
/O.CON.KOKX.GL.W.0007.000000T0000Z-090204T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
400 PM EST TUE FEB 3 2009

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

NORTH WINDS OF 25 TO 30 WITH GUSTS TO 35 KT WILL CONTINUE THROUGH
THIS EVENING...THEN BECOME NORTHWEST AND DIMINISH TO 15 TO 20 KT
WITH GUSTS UP TO 30 KT AFTER MIDNIGHT. 6 TO 9 FT SEAS WILL
SUBSIDE TO 4 TO 6 FT AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-040500-
/O.EXT.KOKX.SC.Y.0017.000000T0000Z-090204T0500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
400 PM EST TUE FEB 3 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

NORTH WINDS OF 15 TO 20 KT WITH GUSTS UP TO 30 KT WILL CONTINUE
THROUGH THIS EVENING...THEN BECOME NORTHWEST AND DIMINISH BELOW
SMALL CRAFT ADVISORY LEVELS AROUND MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-040900-
/O.CON.KOKX.SC.Y.0017.000000T0000Z-090204T1100Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
400 PM EST TUE FEB 3 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY. 

NORTH WINDS OF TO 15 TO 20 KT WITH GUSTS UP TO 25 KT WILL CONTINUE
THROUGH THIS EVENING...THEN BECOME NORTHWEST AND DIMINISH AFTER
MIDNIGHT. SEAS OF 4 TO 7 FT...WILL SUBSIDE TO 3 TO 5 FT AFTER
MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ345-040500-
/O.CON.KOKX.SC.Y.0017.000000T0000Z-090204T0500Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
400 PM EST TUE FEB 3 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

NORTH WINDS OF 15 TO 20 KT WITH GUSTS UP TO 25 KT WILL CONTINUE
THROUGH THIS EVENING...THEN BECOME NORTHWEST AND DIMINISH BELOW
SMALL CRAFT ADVISORY LEVELS AROUND MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
179 
WHUS71 KOKX 040218
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
918 PM EST TUE FEB 3 2009

...COASTAL STORM WILL DEPART OVERNIGHT...

.WINDS AND SEAS WILL GRADUALLY SUBSIDE OVERNIGHT AS INTENSE LOW
PRES S OF NOVA SCOTIA PULLS FARTHER AWAY FROM THE COASTAL WATERS. 

ANZ350-041100-
/O.CAN.KOKX.GL.W.0007.000000T0000Z-090204T0500Z/
/O.EXA.KOKX.SC.Y.0017.000000T0000Z-090204T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
918 PM EST TUE FEB 3 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-040330-
/O.CAN.KOKX.SC.Y.0017.000000T0000Z-090204T0500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
918 PM EST TUE FEB 3 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

ANZ355-040500-
/O.EXT.KOKX.SC.Y.0017.000000T0000Z-090204T0500Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
918 PM EST TUE FEB 3 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

WIND GUSTS HAVE ALREADY DIMINISHED TO BELOW 25 KT. SEAS OF 4 TO 6
FT WILL SUBSIDE TO 2 TO 4 FT BY MIDNIGHT. 

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-041100-
/O.CON.KOKX.SC.Y.0017.000000T0000Z-090204T1100Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
918 PM EST TUE FEB 3 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY. 

WIND GUSTS WILL DIMINISH BELOW 25 KT LATE THIS EVENING. SEAS 5 TO
7 WILL ALSO SUBSIDE TO 2 TO 4 FT BY DAYBREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GOODMAN

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Feb 3, 4:11 AM EST, 20 minutes earlier.

Area forecast discussion, Feb 3, 4:11 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
411 AM EST TUE FEB 3 2009

.SYNOPSIS...
LOW PRESSURE DEVELOPING OFF THE SOUTHEAST COAST WILL MOVE
NORTHEAST TO WELL EAST OF CAPE COD BY AFTERNOON. A LOW
PRESSURE TROUGH WILL DEVELOP SOUTH OF LONG ISLAND...THEN MOVE
SLOWLY EAST THROUGH WEDNESDAY. CANADIAN HIGH PRESSURE BUILDS
IN THROUGH THURSDAY...THEN WILL TRACK WELL TO THE SOUTH FRIDAY AND
SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
YET ANOTHER TOUGH FORECAST TODAY. MODELS IN GOOD AGREEMENT IN
OVERALL FEATURES. SURFACE LOW PRESSURE DEEPENS OFF MID ATLANTIC
COAST TODAY...AND TRACKS JUST EAST OF THE BENCHMARK. LIGHT PRECIP
ASSOCIATED WITH H8 HPA TROUGH/FRONTOGENETIC FORCING CONTINUES
ACROSS WESTERN HALF OF THE CWA...WITH LIGHT SNOW CONTINUING. THEN
SNOW WILL BEGIN TO MOVE IN FROM THE SOUTH ACROSS THE ENTIRE CWA AS
THE MORNING PROGRESSES. STRONG JET DIVES ON BACK SIDE OF COMPLEX
TROUGH...AND EMBEDDED SHORTWAVES ROUND THE BASE AS THE TROUGH AXIS
APPROACHES. LOW PRESSURE DEVELOPS AND MOVES TO THE SOUTHEAST AS
MENTIONED. A GOOD DEAL OF PRECIP ASSOCIATED WITH THIS LOW REMAINS
JUST EAST. DO EXPECT MINOR ACCUMULATIONS THIS MORNING WITH THIS
FEATURE.

THEN BY AFTERNOON...INVERTED TROUGH SETS UP JUST TO THE SOUTH OF THE
CWA AS VORT ROTATES THROUGH MID ATLC STATES AND THROUGH THE CWA
TOWARD 00Z. ALL MODELS INDICATE ENHANCEMENT OF QPF AROUND THIS
TIME...ASSOCIATED WITH THE NORLUN INVERTED TROUGH. SOME BANDING
EVIDENT...AND THIS WOULD BE THE TIME FOR THE HEAVIEST SNOW...WITH
HIGHEST ACCUMULATIONS. DEPENDING ON HOW THIS PLAYS OUT WILL
DETERMINE HOW MUCH SNOW ACCUMS WE ARE LOOKING AT. 00Z NAM/GFS
OUTPUT HIGHER QPF COMPARED TO PREVIOUS RUNS...WHILE EC NOW LOWER.
FEEL OVERALL A QUARTER TO A THIRD OF AN INCH...WITH POSSIBLY HALF
AN INCH LIQUID QPF TO THE EAST NEAR THE COAST. WITH SNOW RATIOS
12-15 TO 1...FEEL ADVISORY WARRANTED ALL OF THE CWA WITH LESSER
AMOUNTS FROM NYC NORTH AND WEST. HIGHEST AMOUNTS EAST. 2 TO 3 INCHES
TO THE WEST THIS EVENT...WITH 4 TO 6 EAST. A FEW HIGHER AMOUNTS
ARE POSSIBLE TWIN FORKS OF LONG ISLAND AND SE CT. EVEN IF SNOW
ACCUMS COME IN 6 INCHES ON AVERAGE TO THE EAST...THE EVENT WILL
TAKE LONGER THAN 12 HOURS FROM START TO FINISH AS SNOW WRAPS UP IN
THE EVENING WEST...AND AFTER MIDNIGHT EAST. WARNING CRITERIA FOR
EVENTS WITHIN 12 HOURS IS 6 INCHES...AND 8 INCHES FOR
EVENTS...SUCH AS THIS ONE...LONGER THAN 12 HOURS.

AS FOR TEMPERATURES...WILL REALIZE HIGHS RIGHT AROUND 12Z THIS
MORNING...THEN TEMPS REMAIN STEADY OR FALL THROUGH THE DAY.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
FIRST LOW PRESSURE DEPARTS AS MAIN UPPER TROUGH SLOWLY MOVES EAST
ACROSS THE CWA. ANOTHER AREA OF LOW PRESSURE DEVELOPS OFF THE MID
ATLC STATES WED MORNING...BUT TRACKS WELL TO THE SOUTHEAST OF THE
AREA. ANY LIGHT SNOW EARLY TAPERS OFF TO A FEW SNOW SHOWERS OR
FLURRIES WEDNESDAY AS ATMOSPHERE REMAINS UNSTABLE. COLD AIR
ADVECTION COMMENCES...BUT THE COLDEST AIR MOVES IN BEHIND THIS
SECOND LOW WEDNESDAY NIGHT AND THURSDAY.

EXPECT TEMPERATURES BOTH WEDNESDAY AND THURSDAY TO BE QUITE COLD.
TEMPS REMAIN IN 20S WED DUE TO COLDER AIR MOVING IN AND PLENTY OF
CLOUD COVER (H8 HPA TEMPS -10 TO -12C). EVEN THROUGH MORE SUNSHINE
EXPECTED THURSDAY...TEMPS REMAIN QUITE COLD AS REINFORCING SHOT OF
COLD AIR PUSHES IN WITH H8 HPA TEMPS -16 BY THAT TIME.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS HIGH PRESSURE SLIDES S OF THE AREA THU NIGHT THRU FRI NIGHT...A
DEVELOPING WESTERLY RETURN FLOW SHOULD HOWEVER BRING TEMPS BACK TO
NEAR OR SLIGHTLY BELOW NORMAL.

THE TREND TOWARD WARMER WX SHOULD CONTINUE INTO THE WEEKEND AS AN
UPPER RIDGE BUILDS INTO THE EAST...AND A WARM FRONT APPROACHES SAT
AND PASSES THROUGH SAT NIGHT. UPDATED DATABASE WITH 00Z GMOS...WHICH
CAME CLOSE TO OUR FORECASTED HIGHS IN THE MID/UPPER 40S FOR SAT
GIVEN CLOUD COVER AND EXPECTED SLIGHT CHANCE POP...AND UPPER 40S-
MID 50S ON SUNDAY.

UPPER FLOW FLATTENS EARLY NEXT WEEK AS A TROUGH SCOOTS ACROSS
EASTERN CANADA...AND THIS SHOULD EVENTUALLY ALLOW A BACK DOOR COLD
FRONT TO MOVE THROUGH. GFS OFFERS A SOONER/QUICKER SHOT OF COOLER
AIR ON SUNDAY...BUT ATTM PREFER ECMWF SOLUTION WITH FRONT COMING
THROUGH EITHER MON OR MON NIGHT...AND SLIGHTLY COOLER MAX TEMPS
MAINLY IN THE 40S.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
BAND OF LIGHT SNOW...ASSOCIATED WITH A SURFACE TROUGH...WAS MOVING
THROUGH THE LOWER HUDSON VALLEY AND THE NEW YORK CITY METRO
TERMINALS PRODUCING MVFR CEILINGS AND VISIBILITIES WITH LOCAL IFR
CONDITIONS. LIGHT SNOW PROGRESSES SLOWLY EAST WITH MVFR CONDITIONS
INTO KBDR AND KISP TOWARD 09Z.

THE TROUGH REMAINS IN THE AREA EARLY THIS MORNING AND INTERACTS
WITH A COASTAL LOW THAT WILL EXTENDED FROM EAST OF LONG ISLAND TO
OFF THE MID ATLANTIC COAST AT 12Z. LIGHT SNOW WITH MVFR
CONDITIONS WILL BE WIDESPREAD...WITH CEILINGS AND VISIBILITIES
LOWERING TO IFR SOON AFTER. IFR CONDITIONS REMAINS UNTIL TOWARD
00Z WEDNESDAY AS THE LOW MOVES WELL NORTH AND EAST OF THE AREA AND
CEILINGS AND VISIBILITIES IMPROVE BACK UP TO MVFR.

WINDS GENERALLY NORTHERLY WITH THE STRONGER WINDS EAST OF THE NYC
TERMINALS. THERE COULD BE SOME GUSTS UP TO 25 KT MAINLY AFTER 12Z
TUESDAY...AND CONTINUING INTO TUESDAY EVENING.

OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY...MVFR CEILINGS AND
VISIBILITIES IMPROVE TO VFR SOON AFTER 06Z AS COASTAL LOW
CONTINUES TO TRACK WELL NORTHEAST OF THE AREA. SCT SUB VFR CONDS
IN SNOW SHOWERS WED...THEN VFR CONDS INTO SAT. GUSTY NW WINDS ARE
POSSIBLE BEHIND THIS STORM WED INTO THU.

&&

.MARINE...
WITH 950 MB WIND PROGGED TO 35 TO 40 KT THIS AFTERNOON AND EVENING
OVER THE COASTAL WATERS EAST OF MORICHES INLET...HAVE PUT UP GALE
WARNING FOR ANZ-350 THROUGH MIDNIGHT. FOR REMAINDER OF THE MARINE
FORECAST AREA HAVE SCA RUNNING THROUGH MIDNIGHT TONIGHT ON ALL THE
OTHER WATERS AROUND LONG ISLAND AND ON THE COASTAL WATERS WEST OF
MORICHES INLET AND EASTERN SOUND/EASTERN BAYS THROUGH ALL OF TONIGHT.

GENERAL FORECAST IS FOR PRESSURE GRADIENT TO TIGHTEN TODAY AS
DEEPENING COASTAL LOW PASSES TO THE EAST...AND FOR THE GRADIENT TO
BEGIN TO DIMINISH OVERNIGHT AS THE COASTAL LOW PULLS AWAY TO THE
NORTHEAST...RESULTING IN SUSTAINED WINDS OF 15 TO 25 KT AND GUSTS OF
25-30 KT (35 KT OVER FAR EASTERN COASTAL WATERS) THROUGH MIDNIGHT ON
ALL WATERS...THEN WINDS DIMINISH AFTER MIDNIGHT...BUT STILL AT SCA
LEVELS OVER EASTERN SOUND/BAYS AND COASTAL WATERS.

A SECOND COASTAL LOW WILL PASS BY WELL TO THE SE ON WED/WED
NIGHT...AND THE COMBINATION OF THE LOW DEEPENING AS IT PULLS WELL TO
THE EAST THURSDAY WITH STRONG HIGH PRESSURE BUILDING IN FROM THE
WEST SHOULD KEEP THE GRADIENT TIGHT INTO THURSDAY. THIS WILL RESULT
IN SCA CONDITIONS CONTINUING ON COASTAL OCEAN WATERS/EASTERN
SOUND/BAYS AND LIKELY ON THE REMAINING WATERS AROUND LONG ISLAND AS
WELL. HOWEVER THERE IS THE POTENTIAL FOR A LULL...ESPECIALLY OVER
WESTERN WATERS AROUND LONG ISLAND WEDNESDAY MORNING...SO HAVE OPTED
NOT TO EXTEND SCA INTO WEDNESDAY FOR NOW.

WINDS SHOULD DIMINISH BELOW SCA LEVELS THURSDAY NIGHT WITH SURFACE
RIDGING BUILDING IN...THOUGH SEAS SHOULD STAY AT SCA LEVELS INTO
FRIDAY MORNING OVER THE COASTAL OCEAN ZONES (LONGEST EAST).

WINDS SHOULD INCREASE LATE SATURDAY OUT OF THE SW AHEAD OF A COLD
FRONT...AND SHOULD AT LEAST BUILD SEAS OVER THE OCEAN WATERS TO SCA
LEVELS.

&&

.HYDROLOGY...
EXPECTING LIQUID QPF AMOUNTS AROUND A QUARTER TO A THIRD OF AN INCH
FOR MOST OF THE HYDROLOGIC SERVICE AREA...EXCEPT POSSIBLE HIGHER
AMOUNTS...MAYBE UP TO A HALF AN INCH...OVER LONG ISLAND AND SE CT.
THIS EXPECTED QPF OCCURS TODAY INTO TONIGHT BEFORE THE SNOW TAPERS
OFF FROM WEST TO EAST OVERNIGHT. WITH COLD TEMPS AND ALL SNOW
EVENT...NO IMMEDIATE HYDROLOGIC IMPACTS EXPECTED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 3 AM EST
     WEDNESDAY FOR CTZ008-012.
     WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT EST
     TONIGHT FOR CTZ005>007-009>011.
NY...WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 3 AM EST
     WEDNESDAY FOR NYZ079-081.
     WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT EST
     TONIGHT FOR NYZ067>078-080.
NJ...WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT EST
     TONIGHT FOR NJZ002>006-011.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ335-338-
     345.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR ANZ330-340.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR ANZ353-355.
     GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ350.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...BG/PW
AVIATION...MET
MARINE...PFM
HYDROLOGY...PW
Hazardous weather outlook, Feb 2, 4:17 PM EST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
417 PM EST MON FEB 2 2009

ANZ330-335-338-340-345-350-353-355-032130-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
417 PM EST MON FEB 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002>006-011-NYZ067>081-032130-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
417 PM EST MON FEB 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MODERATE CONFIDENCE EXISTS ON AN ADVISORY LEVEL SNOWFALL FOR THE
TUESDAY THROUGH TUESDAY NIGHT PERIOD. THE UNCERTAINTY LIES IN
EXACTLY WHERE AN AXIS OF MODERATE SNOW DEVELOPS.

CONFIDENCE ON WARNING CRITERIA SNOWFALL IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY INTO TUESDAY NIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 4:03 AM ESTWinter Weather AdvisoryOKXBronx, Kings, New York, Orange, Putnam, Richmond and 3 more23 hr

Nearby

Gale Warnings in New York, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.